More Lipitor horror stories
THE Daily Examiner has spoken with seven other Lower Clarence residents who claim to have experienced health problems from taking Lipitor, which have eased since they stopped taking the medication or when they started taking complementary medication COQ10.
All said they received no warnings about Lipitor's possible side effects.
Iluka's Tony Tubini, 53, started taking the drug in about 1996 and later started to get pain in his legs.
"I got to the stage where I was in constant pain. My legs started to wither away.
"I got kicked out of work for medical reasons ? I could no longer carry out my duties."
He said he went off Lipitor 12 months ago and is now getting stronger.
Maclean resident and rower Ian McLennan, 64, said he started taking the drug about two years ago.
"I got to the stage where I couldn't do anything," he said.
He said he went off the drug a few months ago and was improving. He was back rowing again.
Another Maclean resident, who did not wish to be named, said that after he had been on Lipitor for about two years he started to get angina-like symptoms.
"I got to the stage where if I got down on my knees I'd have trouble getting up," he said.
Wayne O'Brien, John Dufficy, Jim Johnson and Roger Reeves all reported problems from its use.
Mr Dufficy said his problems stopped after he start- ed taking COQ10.